Journal of Paramedic Practice, Vol. 4, Iss. 3, 02 Mar 2012, pp 146 - 154
Transient asystole is seen relatively rarely by paramedics. It is often mistaken for syncope or seizures, which means that paramedics may miss an opportunity to help with a swift diagnosis and therefore help reduce morbidity and mortality (Deakin et al, 2010). This article explores the aetiology of transient asystole along with its pathophysiology and analyses how some prescription drugs may contribute to the onset of transient asystole. It will look at treatment options that are available to paramedics including atropine, and establish if this is the optimal treatment for the condition.
To view this article
You cannot access this article because you do not have a valid subscription. Please use the options below to create a subscription. If you have any queries about your account please contact our subscriptions department or telephone free 0800 137201 (UK callers only) or +44 (0)1722 716997 for callers outside the UK.